Perfect unary forms over real quadratic fields
Journal de Théorie des Nombres de Bordeaux, Volume 25 (2013) no. 3, pp. 759-775.

Let F=(d) be a real quadratic field with ring of integers 𝒪. In this paper we analyze the number h d of GL 1 (𝒪)-orbits of homothety classes of perfect unary forms over F as a function of d. We compute h d exactly for square-free d200000. By relating perfect forms to continued fractions, we give bounds on h d and address some questions raised by Watanabe, Yano, and Hayashi.

Soit F=(d) un corps quadratique réel avec anneau d’entiers 𝒪. Dans cet article, nous analysons le nombre h d de GL 1 (𝒪)-orbites de classes d’homothétie des formes parfaites unaires sur F en fonction de d. Nous calculons h d exactement pour d200000, sans carré. En reliant les formes parfaites aux fractions continues, nous donnons des bornes sur h d et répondons à certaines questions de Watanabe, Yano et Hayashi.

Received:
Revised:
Published online:
DOI: 10.5802/jtnb.854
Classification: 11E12
Keywords: quadratic forms, perfect forms, continued fractions, real quadratic fields
@article{JTNB_2013__25_3_759_0,
     author = {Dan  Yasaki},
     title = {Perfect unary forms over real quadratic fields},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {759--775},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {25},
     number = {3},
     year = {2013},
     doi = {10.5802/jtnb.854},
     zbl = {06291373},
     mrnumber = {3179682},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.854/}
}
TY  - JOUR
TI  - Perfect unary forms over real quadratic fields
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2013
DA  - 2013///
SP  - 759
EP  - 775
VL  - 25
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.854/
UR  - https://zbmath.org/?q=an%3A06291373
UR  - https://www.ams.org/mathscinet-getitem?mr=3179682
UR  - https://doi.org/10.5802/jtnb.854
DO  - 10.5802/jtnb.854
LA  - en
ID  - JTNB_2013__25_3_759_0
ER  - 
%0 Journal Article
%T Perfect unary forms over real quadratic fields
%J Journal de Théorie des Nombres de Bordeaux
%D 2013
%P 759-775
%V 25
%N 3
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.854
%R 10.5802/jtnb.854
%G en
%F JTNB_2013__25_3_759_0
Dan  Yasaki. Perfect unary forms over real quadratic fields. Journal de Théorie des Nombres de Bordeaux, Volume 25 (2013) no. 3, pp. 759-775. doi : 10.5802/jtnb.854. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.854/

[1] Eva Bayer-Fluckiger and Gabriele Nebe, On the Euclidean minimum of some real number fields. J. Théor. Nombres Bordeaux, 17(2) (2005), 437–454. | Numdam | MR | Zbl

[2] Paul E. Gunnells and Dan Yasaki, Hecke operators and Hilbert modular forms. In Algorithmic number theory, volume 5011 of Lecture Notes in Comput. Sci., pages 387–401. Springer, Berlin, 2008. | MR | Zbl

[3] A. Hurwitz, Ueber die Reduction der binären quadratischen Formen. Math. Ann., 45(1) (1894), 85–117. | MR

[4] Max Koecher, Beiträge zu einer Reduktionstheorie in Positivitätsbereichen. I. Math. Ann., 141 (1960), 384–432. | MR | Zbl

[5] Alar Leibak, The complete enumeration of binary perfect forms over the algebraic number field (6). Proc. Estonian Acad. Sci. Phys. Math., 54(4) (2005), 212–234. | MR | Zbl

[6] Trygve Nagel, Zur arithmetik der polynome. Abhandlungen aus dem Mathematischen Seminar der Universität Hamburg, 1 (1922), 178–193. 10.1007/BF02940590. | MR

[7] Heidrun E. Ong, Perfect quadratic forms over real-quadratic number fields. Geom. Dedicata, 20(1) (1986), 51–77. | MR | Zbl

[8] Kenji Okuda and Syouji Yano, A generalization of Voronoï’s theorem to algebraic lattices. J. Théor. Nombres Bordeaux, 22(3) (2010), 727–740. | Numdam | MR | Zbl

[9] Kenneth H. Rosen, Elementary number theory and its applications. Pearson, Reading, MA, sixth edition, 2010. | Zbl

[10] Achill Schürmann, Enumerating perfect forms. In Quadratic forms—algebra, arithmetic, and geometry, volume 493 of Contemp. Math., pages 359–377. Amer. Math. Soc., Providence, RI, 2009. | MR | Zbl

[11] François Sigrist, Cyclotomic quadratic forms. J. Théor. Nombres Bordeaux, 12(2) (2000), 519–530. Colloque International de Théorie des Nombres (Talence, 1999). | Numdam | MR | Zbl

[12] G. Voronoǐ, Sur quelques propriétés des formes quadratiques positives parfaites. J. Reine Angew. Math., 133 (1908), 97–178.

[13] Takao Watanabe, Syouji Yano, and Takuma Hayashi, Voronoï’s reduction theory of GL n over a totally real field. Preprint at . | MR

Cited by Sources: